MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable, the lens remains implanted.(b)(4).It was indicated that the device is not returning for evaluation as it remains implanted; therefore a failure analysis of the complaint device cannot be completed.A review of labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient called to report her experience with the intraocular lens (iol)implanted in her left eye.Patient reports having bilateral lens implants (b)(6) 2017.Over the past weekend she started having some issues with the lens in her left eye.She is experiencing streaks of light in the left eye, she can see the edge of the lens, has light flashes, and big spots of black floaters when she looks left and right and sees the lens moving.It is also cloudy.After the lenses were implanted she was in her doctor's office every other week.She had enhancements as she was having all kinds of issues.She had the enhancements in (b)(6) 2018, and then another enhancement october 2018.She also stated she is scheduled for a yag (b)(6) 2019.As the consumer was in nevada vacationing, she contacted and made an appointment with a local ophthalmologist.The doctor did a full exam including dilating her eyes and lots of tests.The doctor told her to watch for any signs, like a vail, floaters, or an explosion of white bright light.It could be a detached retina.If she has any significant issues she needs to call him again.She does have a follow up appointment, (b)(6) 2018.Right now it is still her left eye that is blurry and she feels like the lens is moving.Doctor did not state that her symptoms were related to a lens issue; but he did not really say or give her much information.The doctor did share that she could have the lens(es) explanted at a later date.Patient will be seeing the local ophthalmologist again and stated she would provide her diagnosis and any treatments that doctor has advised.
 
Additional Manufacturer Narrative
Date received by manufacturer was inadvertently reported as 02/19/2018, however the correct date is 2/19/2019.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8427487
Report Number2648035-2019-00348
Device Sequence Number16192520
Product Code HQL
UDI-Device Identifier05050474531819
UDI-Public(01)05050474531819(17)210729
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/03/2019
10/25/2020
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/03/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Date Report Sent to FDA01/01/2005